ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A note on the equivalence of shock manifold equations

Roy, R and Ravindran, R (1988) A note on the equivalence of shock manifold equations. In: Acta Mechanica, 73 (1-4). pp. 239-244.

[img] PDF
A_note.pdf - Published Version
Restricted to Registered users only

Download (250Kb) | Request a copy
Official URL: http://www.springerlink.com/content/v1t7l227h13j53...

Abstract

The shock manifold equation is a first order nonlinear partial differential equation, which describes the kinematics of a shockfront in an ideal gas with constant specific heats. However, it was found that there was more than one of these shock manifold equations, and the shock surface could be embedded in a one parameter family of surfaces, obtained as a solution of any of these shock manifold equations. Associated with each shock manifold equation is a set of characteristic curves called lsquoshock raysrsquo. This paper investigates the nature of various associated shock ray equations.

Item Type: Editorials/Short Communications
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 06 Sep 2010 04:47
Last Modified: 19 Sep 2010 06:15
URI: http://eprints.iisc.ernet.in/id/eprint/31988

Actions (login required)

View Item View Item